Lamictal nightmare!!!

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Ginny
Veteran Member


Date Joined Feb 2003
Total Posts : 5514
   Posted 7/4/2007 2:19 PM (GMT -7)   
Okay, here's the scoop....
 
I was put on Lamictal on June 12th when I was in the seizure monitoring unit.  I went home and had 8 great days.  I felt fantastic on the stuff.  Then during the night of the 19th, I got the worst fever ever.  I woke up in the morning with a fever, and a really bad rash all over my body.  I had dizziness, weakness in my legs, I could hardly move around.  I was super sick.  So my neuro told me to stop the Lamictal immediately and monitor the fever and rash.  Well, it only got worse.  On the 22nd, my hubby took me to emergency.  They immediately put me on a high dose steroid via I.V., and was considering putting me into ICU!!  That's how sick I was.  My fever was over 104.
 
So I spent one week in the hospital getting blood tests done, and letting this drug out of my system.  You guys, I had every single possible adverse side effect that this drug could deliver.  My neuro has never seen a reaction like mine, ever.  I am super duper allergic to this drug!
 
I'm home now.  Have been for about 5 days.  My recovery has been nothing less than stellar!  I am almost feeling back to my old self.  I spent so much time in bed at the hospital that my poor little legs had no strength in them at all.  I'm now feeling stir crazy and ready to get back to life!
 
Here's an interesting thing.... I'm on my old seizure med (clobazam) still, and before the Lamictal, I was getting 2 or 3 simple partials every day.  Well, I haven't had a seizure now for 3 weeks!  What is up with that!  Another mystery that my neurologist can't explain.  I hope it lasts.
 
Just wanted to fill you in on my escapades over the last 3 weeks.  It's been a rollarcoaster that I'm very glad to be getting off of!
 
Ginny
I can do anything through Jesus Christ who strengthens me.  I have learned in whatever state I am in, to be content.  Phillipians 4:11-13

33 years old. Diagnosed with lupus in 2000. Fibromyalgia, anti-phospholipid syndrome(stroke),Sjogren's, Raynaud's, seizure disorder, libman sach's endocarditis, vasculitis, sacroiliitis, Neutropenia, thrombocytopenia, possible early menopause - do diagnosis yet. Prednisone, Imuran, Coumidin, Clobazam, Amitriptyline, didrocal, monopril, calcium, Cykolokapron, multi-vitamin, vitamin D, Magnesium, vitamin B6, Acidophilus


Another Day
Veteran Member


Date Joined Mar 2007
Total Posts : 1055
   Posted 7/4/2007 3:52 PM (GMT -7)   

Ginny,

I'm glad to hear that you are home and doing better.  What a nightmare!  It's amazing how one person can take a medication and it works wonders for them with absolutely no side effects at all.  Most people seem to have such good results with Lamictal.  I could not tolerate it.  It made me dizzy, very forgetful to the point that I would get off the phone and could not remember who I had just talked to.  I had to really concentrate and focus only on trying to remember who I had just talked to and I would finally remember the phone call.  Lamictal also made me very nauseous.  It got to the point that I didn't have to stand up to get dizzy, I got dizzy just sitting on the sofa.  My gosh, you have had it so much worse.  That's a pretty serious reaction for them to keep you in the hospital that long.  Thank goodness you got yourself to the hospital.  Please keep us posted.

Take care!

Carla

P.S.  You might save a life by sharing this with us.  I know sometimes I will think that I can stand another day of this, or I am just being a wimp, etc.

djdaz_1985
Veteran Member


Date Joined Jan 2006
Total Posts : 2408
   Posted 7/5/2007 2:17 AM (GMT -7)   
HI there,
 
It sounds like an allergic reaction to me. Did the doctors test you for an anaphalactic(sp) reaction? It certainly sounds like it didnt like you thats for sure and its a good job you were in the hospital! Im glad your feeling better now though!
 
Darren 
Everyone has a guardian angel. They help pick you up when you fall, comfort you through your times of need and help you appreciate the times when things are going well.
 
Moderator - Epilepsy Forum
Co-Moderator - Depression Forum
 
Help support the forums so we can support you:  http://www.healingwell.com/donate
 


AngMichelle
Veteran Member


Date Joined Apr 2006
Total Posts : 932
   Posted 7/5/2007 9:37 PM (GMT -7)   
i don't have EP, but I was on Lamictal for Migraine prevention, and I had a BAD reaction too. I was put in the ICU b/c I had anaphalactic reaction, rash, low BP, couldn't breath, itching, NOT FUN. Sorry you had to go through that!!
DX-Migraines:Poly Cystic Ovarian Syndrome: IBS:Ulcers:Depression/Anxiety:Buldging Disc:Joint pain
I am WELL!!
 
Surgeries- two jaw surgeries, appendectomy, numerous lap. surgeries, ovarian cyst removals
 
Meds: ProzAC 40mg, Klonopin 1mg BID , Ambien 10mg
PRN- Imitrex INJ, Pherergan, Actiq 600mcg(fentanyl suckers) for migraine breakthrough pain
 
NO MORE MEDS!!!! read Energy Medicine by Donna  Eden and go to Innerwisdomonline .com
 
May God give you a reason to smile today, an extra reason to laugh, and bring joy to your soul.


Ginny
Veteran Member


Date Joined Feb 2003
Total Posts : 5514
   Posted 7/7/2007 8:11 AM (GMT -7)   
I don't think I was tested for anaphalactic reaction.  But I was diagnosed with toxic shock syndrome due to drug interaction. That's what it says on my discharge papers.
 
I'm still not feeling my old self.  I've been out of the hospital for 9 days now.  The reaction caused my liver enzymes to sky rocket, so I'm on some heavy duty corticosteroids to combat that.  I haven't been on these doses since my lupus diagnosis 7 years ago.  It's been over 3 weeks since my last seizure too. I just find that so funny!
 
Ginny
I can do anything through Jesus Christ who strengthens me.  I have learned in whatever state I am in, to be content.  Phillipians 4:11-13

33 years old. Diagnosed with lupus in 2000. Fibromyalgia, anti-phospholipid syndrome(stroke),Sjogren's, Raynaud's, seizure disorder, libman sach's endocarditis, vasculitis, sacroiliitis, Neutropenia, thrombocytopenia, possible early menopause - do diagnosis yet. Prednisone, Imuran, Coumidin, Clobazam, Amitriptyline, didrocal, monopril, calcium, Cykolokapron, multi-vitamin, vitamin D, Magnesium, vitamin B6, Acidophilus


disciple
New Member


Date Joined Jul 2007
Total Posts : 8
   Posted 7/25/2007 2:32 PM (GMT -7)   
Lamictal is a good drug--I've been on it for several years and have not had a problem. 

Ginny
Veteran Member


Date Joined Feb 2003
Total Posts : 5514
   Posted 7/26/2007 4:32 PM (GMT -7)   
I don't doubt that Lamictal is a good drug.  Just not for me!  I'm glad you've had success with it.
 
Ginny
I can do anything through Jesus Christ who strengthens me.  I have learned in whatever state I am in, to be content.  Phillipians 4:11-13

33 years old. Diagnosed with lupus in 2000. Fibromyalgia, anti-phospholipid syndrome(stroke),Sjogren's, Raynaud's, seizure disorder, libman sach's endocarditis, vasculitis, sacroiliitis, Neutropenia, thrombocytopenia, possible early menopause - do diagnosis yet. Prednisone, Imuran, Coumidin, Clobazam, Amitriptyline, didrocal, monopril, calcium, Cykolokapron, multi-vitamin, vitamin D, Magnesium, vitamin B6, Acidophilus

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 08, 2016 3:11 PM (GMT -7)
There are a total of 2,734,927 posts in 301,259 threads.
View Active Threads


Who's Online
This forum has 151367 registered members. Please welcome our newest member, vtu15.
350 Guest(s), 16 Registered Member(s) are currently online.  Details
blueberrymuffin, Darkwolf, Gemlin, dismissed, Scaredy Cat, Almost a 10, mpost, wpack3, DennisinNY, vtu15, BKelly, ks1905, joavila92, Ariel Smith, sam12, multifacetedme


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer